Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonstratifiable regular quotients of separable stratifiable spaces


Author: Eric K. van Douwen
Journal: Proc. Amer. Math. Soc. 52 (1975), 457-460
MSC: Primary 54E20
DOI: https://doi.org/10.1090/S0002-9939-1975-0375247-9
MathSciNet review: 0375247
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A regular quotient of a countable $ {M_1}$-space need not be stratifiable, and a regular first countable quotient of a first countable separable $ {M_1}$-space need not be stratifiable either. This answers a question of Borges. The second example depends on a new, simple, example of a first countable separable nonmetrizable $ {M_1}$-space.


References [Enhancements On Off] (What's this?)

  • [B$ _{1}$] C. J. R. Borges, On stratifiable spaces, Pacific J. Math. 17 (1966), 1-16. MR 32 #6409. MR 0188982 (32:6409)
  • [B$ _{2}$] -, A survey of $ {M_i}$-spaces: open questions and partial results, General Topology and Appl. 1 (1971), no. 1, 79-84. MR 45 #2648. MR 0293571 (45:2648)
  • [C] J. G. Ceder, Some generalizations of metric spaces, Pacific J. Math. 11 (1961), 105-125. MR 24 #A1707. MR 0131860 (24:A1707)
  • [vD$ _{1}$] E. K. van Douwen, Simultaneous extension of continuous functions, General Topology and Appl. (to appear).
  • [vD$ _{2}$] -, A pathological topological space (in preparation).
  • [vD$ _{3}$] -, Countable dense subspaces of $ {\{ 0,1\} ^c}$ (in preparation).
  • [F] . S. P. Franklin, Spaces in which sequences suffice, Fund. Math. 57 (1965), 107-115. MR 31 #5184. MR 0180954 (31:5184)
  • [H$ _{1}$] R. W. Heath, A paracompact semi-metric space which is not an $ {M_3}$-space, Proc. Amer. Math. Soc. 17 (1966), 868-870. MR 33 #3256. MR 0195051 (33:3256)
  • [H$ _{2}$] -, An easier proof that a certain countable space is not stratifiable, Proc. Washington State Univ. Conf. General Topology (Pullman, Wash., 1970), Pi Mu Epsilon, Dept. of Math., Washington State Univ., Pullman, Wash., 1970, pp. 56-59. MR 42 #1044. MR 0266135 (42:1044)
  • [HLZ] R. W. Heath, D. J. Lutzer and P. L. Zenor, Monotonically normal spaces, Trans. Amer. Math. Soc. 178 (1973), 481-493. MR 0372826 (51:9030)
  • [M] E. Michael, $ {\aleph _0}$-spaces, J. Math. Mech. 15 (1966), 983-1002. MR 34 #6723. MR 0206907 (34:6723)
  • [S] A. H. Stone, Metrizability of decomposition spaces, Proc. Amer. Math. Soc. 7 (1956), 690-700. MR 19, 299. MR 0087078 (19:299b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E20

Retrieve articles in all journals with MSC: 54E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0375247-9
Keywords: Regular quotient, stratifiable, separable, first countable, $ {M_1}$-space
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society